Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Throat discomfort and tongue swelling after taking Rocephin for breathing difficulty. History of panic attacks. Any thoughts?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I carried my friend to tHe dr Saturday because she has cops and was really congested and having a problem breathing....... Dr listen to her and said yes. And gave her a shot of rocephin. & was asked to wait 20 mins to see if she may have a reaction. She never had a problem being allergic to anything before. But this time she stared complaining about a rope around her throat & tonged swelling........ The nurses & Dr really got busy and gave her three shot of something to counter..... We got home and although she continued to experience some problems she did sleep pretty well but all day yesterday she complained about couldn't breath, even though her reading was good & BP was good. She has had panic attach. Today she says she thinks a rope is around her throat, but she can swallow and drink.... Of course it s hard to get oxygen when your nose is stopped up. Any thoughtS or suggestion. 73 year female.......
Posted Sun, 25 Aug 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 26 minutes later
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would like to tell you that it is possible to have a reaction with antibiotics so your doctor was vigilant about that but it is not possible for the reaction to continue for so long . These feature must be due to some panic attack that she is having or this is some kind of hallucination that she is having.

I think you should consult her treating doctor immediately to rule out any elctrolyte abnormalities which is common with old age and evaluate her for the same as just on history it will be difficult to predict anything.

Hope it suffices.

Wish you good XXXXXXX

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor